MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - AT CIOS SPIN; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH - AT CIOS SPIN; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10308194
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event was reported by a siemens employee.A customer contact name, phone number, and email were not provided, since the injury occurred to a siemens employee.Siemens has initiated a detailed investigation of the reported event.A root cause has not yet been identified.Siemens will submit a supplemental report with the results of the investigation when it has been completed.
 
Event or Problem Description
It was reported to siemens that during routine maintenance work on the collision drive, the siemens field service technician's phalange was jammed.The service technician was provided with first aid to treat the injury.Additional event information is pending.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.The detailed investigation showed that the problem was not due to a malfunction of the system, but was caused by operator misconduct.The operator did not use the intended handles of the system but reached into the gap between the c-arm and the stand, which resulted in the index finger being squeezed.This was clearly contrary to the instructions for use and did not comply with the warning labels on the device.In principle, the system is designed to prevent possible crushing as far as possible.It has therefore been designed and also tested and approved in accordance with iec 60601-1.Despite all precautions, residual gaps remain between the moving and stationary parts of the system for mechanical reasons.Therefore, warning stickers have been attached to the system at these points and the remaining areas of risk have been described in detail or even illustrated in the instructions for use.The system has not malfunctioned and is working as specified.A possible accumulation of errors or even a systematic error that would lead to corrective action of the installed base could not be determined by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
CIOS SPIN
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - AT
siemensstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
65-1a
malvern, PA 19355
6104486461
MDR Report Key13094470
Report Number3004977335-2021-10357
Device Sequence Number4192692
Product Code OWB
UDI-Device Identifier04056869153506
UDI-Public04056869153506
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K210054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number10308194
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown